Translator Disclaimer
February 2008 A variational principle for weighted Delaunay triangulations and hyperideal polyhedra
Boris A. Springborn
J. Differential Geom. 78(2): 333-367 (February 2008). DOI: 10.4310/jdg/1203000270

Abstract

We use a variational principle to prove an existence and uniqueness theorem for planar weighted Delaunay triangulations (with non-intersecting site-circles) with prescribed combinatorial type and circle intersection angles. Such weighted Delaunay triangulations may be interpreted as images of hyperbolic polyhedra with one vertex on and the remaining vertices beyond the infinite boundary of hyperbolic space. Thus, the main theorem states necessary and sufficient conditions for the existence and uniqueness of such polyhedra with prescribed combinatorial type and dihedral angles. More generally, we consider weighted Delaunay triangulations in piecewise flat surfaces, allowing cone singularities with prescribed cone angles in the vertices. The material presented here extends work by Rivin on Delaunay triangulations and ideal polyhedra.

Citation

Download Citation

Boris A. Springborn. "A variational principle for weighted Delaunay triangulations and hyperideal polyhedra." J. Differential Geom. 78 (2) 333 - 367, February 2008. https://doi.org/10.4310/jdg/1203000270

Information

Published: February 2008
First available in Project Euclid: 14 February 2008

zbMATH: 1181.52018
MathSciNet: MR2394026
Digital Object Identifier: 10.4310/jdg/1203000270

Rights: Copyright © 2008 Lehigh University

JOURNAL ARTICLE
35 PAGES


SHARE
Vol.78 • No. 2 • February 2008
Back to Top